Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 13, 2005, 4:25 PM MDT for Beaver County, Utah. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 4:25 PM MDT (22:25 UTC)
- Expired
- Aug 13, 2005, 5:07 PM MDT
- In force
- 42 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Beaver County, UT
The radar
The Cedar City radar (KICX), 93 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2550 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 132226 SVRSLC UTC001-132300- /O.NEW.KSLC.SV.W.0067.050813T2225Z-050813T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 425 PM MDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BEAVER COUNTY IN UTAH THIS INCLUDES THE CITY OF MILFORD * UNTIL 500 PM MDT * AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MILFORD...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL BEAVER COUNTY AT 440 PM MDT RURAL EASTERN BEAVER COUNTY AT 500 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3852 11304 3834 11308 3829 11285 3846 11272 $$ MES
2 follow-up statements
000 WWUS55 KSLC 132252 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 448 PM MDT SAT AUG 13 2005 UTC001-132300- /O.CON.KSLC.SV.W.0067.000000T0000Z-050813T2300Z/ BEAVER UT- 448 PM MDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR CENTRAL BEAVER COUNTY... AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF MILFORD...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL BEAVER COUNTY AT 500 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3852 11304 3834 11308 3829 11285 3846 11272 $$ MES
000 WWUS55 KSLC 132307 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 458 PM MDT SAT AUG 13 2005 UTC001-132308- /O.CAN.KSLC.SV.W.0067.000000T0000Z-050813T2300Z/ BEAVER UT- 458 PM MDT SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEAVER COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT THE RURAL AREA OF CENTRAL BEAVER COUNTY. THUNDERSTORMS CONTINUE TO DEVELOP IN WEST CENTRAL UTAH AND ANY ONE OF THEM COULD BECOME SEVERE. CONTINUE TO MONITOR THE WEATHER IN YOUR AREA. LAT...LON 3852 11304 3834 11308 3829 11285 3846 11272 $$ MES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:30 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 13, 2:30 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 230 PM MDT SAT AUG 13 2005 .SYNOPSIS...A COLD FRONT WILL STALL OVER CENTRAL UTAH TONIGHT AS DRIER AND COOLER AIR SPREADS ACROSS NORTHERN UT. MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHERN UT THROUGH THE REMAINDER OF THE WEEKEND. && .DISCUSSION...EARLY AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS SHOW HIGHLY AMPLIFIED RIDGE AXIS EXTENDING ALONG PACIFIC NORTHWEST/BRITISH COLUMBIA COASTLINE WITH LONGWAVE TROUGH EXTENDING ACROSS MUCH OF CANADA/NORTHERN CONUS. SHORTWAVE TROUGH DIGGING ALONG BACK SIDE OF THIS LONGWAVE CONTINUES TO DIG THROUGH NORTHERN ROCKIES OF ID/MT. ASSOCIATED SURFACE FRONT/LEADING EDGE OF 700MB BAROCLINIC ZONE HAS REACHED CENTRAL UT/NV. CONVECTION FIRING OVER EAST CENTRAL NV ALONG THIS BOUNDARY AT THIS TIME...WITH ADDITIONAL CONVECTION DEVELOPING OVER SOUTHERN MOUNTAINS. EXPECT CONVECTION ALONG BAROCLINIC ZONE TO CONTINUE TO INCREASE IN AREAL COVERAGE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS...AND MAY BEGIN TO BUILD SOUTHWARD INTO INSTABILITY AXIS (SBCAPE AOA 1500 J/KG PER LAPS/RUC ANALYSIS) CURRENTLY ANALYZED ACROSS SOUTHWEST UT. SUFFICIENT MOISTURE REMAINS IN PLACE ACROSS THIS AREA TO SUPPORT RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR. AS A RESULT ISSUED FLASH FLOOD WATCH EARLIER FOR SOUTHWEST AND SOUTH CENTRAL UT. OTHERWISE AS NORTHERN ROCKIES SHORTWAVE TRANSLATES EAST THIS EVENING 700MB COLD ADVECTION PROGGED TO STRENGTHEN AS FLOW TURNS NORTHWESTERLY. AS A RESULT SHOULD SEE MIN TEMPS TONIGHT INTO THE 50S ALONG THE WASATCH FRONT. AS SHORTWAVE PULLS AWAY FROM THE REGION SUNDAY...SURFACE FRONT/700MB BAROCLINIC ZONE FORECAST TO STALL ACROSS CENTRAL UT AND WEAKEN DURING THE DAY AS AIRMASS OVER NORTHERN UT MODIFIES SLIGHTLY. MOISTURE EXPECTED TO REMAIN IN PLACE OVER SOUTHERN UTAH SO WILL LIKELY SEE ANOTHER ROUND OF AFTERNOON/EVENING CONVECTION CAPABLE OF PRODUCING HEAVY RAINFALL. UPPER LOW OFF CA COAST PROGGED TO BEGIN MOVING ONSHORE MONDAY...AND AS FLOW AHEAD OF THIS FEATURE BECOMES SOUTHERLY EXPECT MOISTURE TO ONCE AGAIN SURGE NORTHWARD ACROSS CENTRAL UT...REACHING NORTHERN UT MONDAY EVENING AND REMAINING IN PLACE ACROSS THE AREA TUESDAY AS UPPER LOW SHEARS NORTHEAST ACROSS NV. DRIER AIR LOOKS TO SPREAD ACROSS THE AREA FROM THE SOUTHWEST BEGINNING WEDNESDAY...HOWEVER WILL LIKELY SEE SUFFICIENT RESIDUAL MOISTURE TO SUPPORT CONVECTION OVER THE HIGHER TERRAIN. && .HYDRO...CONSIDERABLE MOISTURE/INSTABILITY WILL SUPPORT HEAVY RAIN THREAT WITH THUNDERSTORMS WHICH DEVELOP/MOVE ACROSS SOUTHWEST AND SOUTH CENTRAL UT THE REMAINDER OF THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA THROUGH 11 PM. MOISTURE REMAINS IN PLACE DURING THE DAY SUNDAY AND AS A RESULT WILL BUMP FLASH FLOOD POTENTIAL TO HIGH FOR SOUTHWEST UT. && .FIRE WEATHER...BREEZY NORTHWEST WINDS EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS NORTHERN UTAH BEHIND COLD FRONT WHICH HAS REACHED CENTRAL UT. HOWEVER WITH COOLER AIRMASS RH VALUES SHOULD REMAIN ABOVE 15 PERCENT. AS A RESULT EXPECT TO REMAIN JUST BELOW RED FLAG CRITERIA. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 11 PM TONIGHT ZONES UTZ016-017-019-020. WY...NONE. && SEAMAN
Hazardous weather outlook, Aug 13, 5:00 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT SAT AUG 13 2005 UTZ012>021-141300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 500 AM MDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN UTAH. .DAY ONE... TODAY SCATTERED THUNDERSTORMS WILL AFFECT THE REGION TODAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL BE IN FAR SOUTHERN UTAH INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE HIGHER TERRAIN OF SOUTHERN UTAH THROUGH THE PERIOD. THUNDERSTORMS WILL BE MOST NUMEROUS ON MONDAY AND TUESDAY ACROSS CENTRAL AND SOUTHERN UTAH AND WILL ALSO AFFECT PARTS OF THE LOWER ELEVATIONS. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. UTZ001>011-WYZ021-141300- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 500 AM MDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE... TODAY ISOLATED THUNDERSTORMS WILL OCCUR OVER THE UINTA MOUNTAINS AND WASATCH PLATEAU. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY ISOLATED MOUNTAIN THUNDERSTORMS ON SUNDAY WILL INCREASE IN COVERAGE MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS WILL AFFECT THE VALLEYS. ISOLATED STORMS ARE EXPECTED THURSDAY AND FRIDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AOT
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:41 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
| Aug 12, 9:32 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 27 min |
| Aug 13, 3:09 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.